Are you at risk of Tardive Dyskinesia? Find out now.

You know that rapidly rattled off disclaimer “Call your doctor if you experience involuntary repetitive movements as these are serious and may become permanent.”

No shit, Sherlock. This International Bipolar Disorder Story has some of the stuff the doctors won’t tell us. The TD causing meds developed for schizophrenia are now being used for mainstream, run of the mill, non mental ill concerns such as anxiety, adhd, insomnia, cancer and anorexia (stimulate appetite) depression, and bipolar disorder, so you might be on one of the drugs that’s whitewashed as something else and be at risk. The drug companies don’t exactly advertise they’re selling reformulated Thorazine. Antipsychotics.

Be safe. Be sure.

http://ibpf.org/blog/tardive-dyskinesia-decade-later

Allison

Antipsychotics…..all different, I found out by experimentation

tiarawithoutsilver 001 I’m not bashing atypical antipsychotics..compared to the alternative mood stabilizers they are cleaner  …..antipsychotics are great.

Don’t get me wrong. I wouldn’t give up my Clozaril for a minute. Even though it requires monthly bloodwork.

But there are ways to take your medicine judiciously and reduce your odds.

This picture was taken back in the day when I was on Geodon, not the right drug for me. It made me more manic. Then, Abilify, which is said to be ‘helpful for depression,’ made me depressed!  I told my doctor and he shhshsed me. Did you know that psychosis is a side effect of discontinuing antipsychotics?

When I finally got off of Abilify, I was hearing voices again.  Mercifully, it was during a hurricane, so it was normal for the shutters to be closed and the house dark. I was psychotic the first three days. That’s a side effect of trying to get off antipsychotics, I found out.

Antipsychotics block D2 (dopamine receptor) and after a while, the D2 receptor, wanting what it’s been deprived of, become increasingly sensitive to even the least little bit. That’s when movement disorder occurs. If I’d just stayed on Seroquel, I think I would have been ok.

The reason I say this is when my shakes showed up, I was on Geodon. I had no idea I’d even been on antipsychotics. In clinic, We went back to Seroquel and my symptoms disappeared….for a year.

Then we put me back on a ‘weight neutral,’ Invega.

The shakes came right back. We went back to Seroquel and they lessened.

You probably aren’t interested in this stuff, but believe me, with tens of millions of Americans don’t even know they are taking relatives of Thorazine. Their likelihood of getting TD, (according to NAMI and MHA)is 30-50% after long term exposure (and these drugs are meant to be taken for life). They are not bad meds, but lower doses and nutrition are just two of the ways people can reduce their risk. But if they don’t even know, like I didn’t, how can they think preventatively?

Computer wierdness

horse

What’s going on?

I was responding to an email and it just slipped away. I have to ask the sender, (a high -level neurologist I don’t want to pester) to resend. It’s not in deleted, sent, drafts…

Then I went to Tumblr and when I hit ‘post’ it wouldn’t post. It just quivered up at the top. I don’t know what the issue is.

Then, some days, my ‘attachment’ function works simply and easily, while other days I have to drag and drop and then on the worst days, I can’t do either and I have to put my stories in the body of the email.

I lost my grant for Tardive Medicine which makes me angry because the manufacturers of the agent that caused it should chip in at my extra expenses. I’m working on the chapter of the book “Where to Turn.”

Good Question. At least Google still works!

I struggled and still struggle with weight issues re meds

allison balcony

I am writing my book and possibly have an autoimmune illness called Sjogren’s or ‘Sicca Syndrome.’ Can’t wear contacts, on these eyedrops, fatigue. I don’t have manic energy at all, which I had enjoyed. Always tired. One of the things about writing, especially a research driven book, is it’s a lot of work. I need to put in four hours a day to really make any progress. Am considering dropping my gym membership. Then I’ll go back to looking like THIS again. It takes about four months to take that extra 20 off.

Actually doing the work (writing)

anglemegyn

I’m working on a book that’s before its’ time. Tardive Dyskinesia, (soon to be ACRONYZED as TD) It’s centrist and slightly comic as the subject matter is really heavy stuff.

I want it to be an ebook that can be updated when new resources (charities) or new meds or clinical trials become available.

My first 6 chapters are done but there’s a lot of repetition because of memory issues. The truth is I want to get this over with so I can write my ‘main’ story. Or maybe this should be folded into my main story? I just don’t know what I’ve got until I do the work.

Can you just put something like this on your blog? So people can find it when they need to?

Xmas Playlist on Bphope w/Zen stuff thrown in.

anglemegyn

 

Since everyone is doing Xmas stuff, I thought I’d throw mine in. I initially sent it to IBPF, but something is going on over there, a change of guard, so to speak. I asked for my story back.

Plus I’m tired of writing ‘Blogs’ per se. Sometimes I want to write features. This is a ‘feature’

Everyone likes music, right?

Facebook Xmas Story

https://www.facebook.com/bpMagazine/posts/1674201439272043